Alert archive / Arkansas / Flash Flood Warnings in 2014
Flash Flood Warning 38, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 14, 2014, 3:12 PM CDT for Johnson County, Newton County, Pope County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2014, 3:12 PM CDT (20:12 UTC)
- Expired
- Jul 14, 2014, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Johnson County, AR, Newton County, AR, Pope County, AR
The radar
The Western Arkansas radar (KSRX), 109 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:35 PM CDT, 37 minutes earlier.
Area forecast discussion, Jul 14, 2:35 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 235 PM CDT MON JUL 14 2014 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT FRONTAL BOUNDARY WILL MOVE THROUGH THE REGION TONIGHT AND EARLY TUESDAY. SHOWERS AND THUNDERSTORMS WILL BE LIKELY ALONG AND AHEAD OF IT TONIGHT...WITH CONVECTION WANING A BIT AFTER SUNSET. BEFORE THEN...SOME STORMS WILL BE SEVERE WITH WIND AND/OR HAIL...THUS THE SEVERE THUNDERSTORM WATCH UNTIL 8 PM. STRONGER STORMS WILL HAVE THE CAPABILITY OF PRODUCING HEAVY RAINFALL AS WELL. HAVE OPTED NOT TO GO WITH A FLASH FLOOD WATCH YET...AS TONIGHT/S THREAT WILL BE RELATIVELY SHORT-DURATION...AND WILL BE HANDLED BEST BY SHORT-FUSED PRODUCTS. THE BIGGER CONCERN WILL BE TOWARD THE END OF THE PERIOD...AND WILL BE ADDRESSED MOMENTARILY. BACK TO THE EARLY PERIODS THOUGH...PRECIP WILL DIMINISH ON TUESDAY...AS THE FRONT MOVES SOUTH OF THE REGION. MUCH COOLER AIR WILL FOLLOW THE FRONT...WITH HIGHS MAINLY IN THE 70S AND 80S. NEAR-RECORD LOWS WILL BE POSSIBLE TUESDAY NIGHT/EARLY WEDNESDAY... AS HIGH PRESSURE FOLLOWS THE FRONT...AND STRONG NORTHWEST UPPER FLOW SETS UP. ON WEDNESDAY...IT IS QUITE LIKELY THAT MANY LOCATIONS WILL NOT GET OUT OF THE 70S. PATTERN WILL BECOME ACTIVE ONCE AGAIN BY LATE WEDNESDAY...AS AN UPPER LEVEL SYSTEM MOVES DOWN OUT OF THE ROCKIES...AND SURFACE LOW PRESSURE FORMS TO THE WEST OF THE REGION. THIS SYSTEM WILL PUSH A STALLED BOUNDARY NORTH BACK TOWARD THE REGION. WITH SEVERAL OTHER UPPER LEVEL SYSTEMS EXPECTED TO INTERACT WITH THE SYSTEM...SEVERAL WAVES OF SHOWERS/STORMS ARE EXPECTED...WITH HEAVY RAINFALL POSSIBLE. A FLASH FLOOD WATCH WILL LIKELY BECOME NECESSARY AS SUCCESSIVE MODEL RUNS CONTINUE TO BE EVALUATED. AT THIS TIME...IT APPEARS THE AXIS OF HEAVIEST RAINFALL WILL BE ALONG AND SOUTH OF INTERSTATE 40. WE WILL CONTINUE TO MONITOR. && .LONG TERM...FRIDAY THROUGH SUNDAY AN UPPER RIDGE WILL BE OVER THE WESTERN U.S. TO BEGIN THE LONG TERM PERIOD WITH AN UPPER TROUGH FROM THE GREAT LAKES TO THE MISSISSIPPI RIVER VALLEY. THE TROUGH WILL SLOWLY SHIFT EASTWARD THROUGH SUNDAY AND MONDAY. THE RIDGE WILL REMAIN IN PLACE OVER THE WEST THROUGH THE PERIOD. A WARM FRONT WILL BE NEAR THE SOUTHERN ARKANSAS BORDER. A SHORT WAVE WILL BE MOVING THROUGH THE STATE AT THIS TIME ALSO AND THUNDERSTORM CHANCES WILL BE LIKELY. LOW PRESSURE WILL LIFT THE FRONT NORTHWARD AND BRING RAIN CHANCES TO AN END BY SATURDAY AFTERNOON. THERE SHOULD BE A BREAK IN THE PRECIPITATION AS DRIER AIR MOVES INTO THE AREA...GFS IS DRIER THAN ECMWF. WILL BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS BACK INTO THE AREA MONDAY. A WARMING TREND WILL BE NOTED THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 61 80 55 78 / 60 10 0 10 CAMDEN AR 69 88 58 84 / 60 30 10 10 HARRISON AR 57 75 52 76 / 30 0 0 10 HOT SPRINGS AR 68 85 57 77 / 60 20 10 10 LITTLE ROCK AR 68 85 59 81 / 60 20 10 10 MONTICELLO AR 71 87 59 82 / 70 40 10 10 MOUNT IDA AR 66 87 53 75 / 50 20 10 20 MOUNTAIN HOME AR 58 78 54 79 / 40 0 0 10 NEWPORT AR 62 80 55 77 / 70 10 10 10 PINE BLUFF AR 69 82 60 81 / 70 30 10 10 RUSSELLVILLE AR 64 84 54 79 / 40 10 10 10 SEARCY AR 65 81 58 82 / 60 20 10 10 STUTTGART AR 67 81 59 81 / 70 30 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...57 / LONG TERM...51
Hazardous weather outlook, Jul 14, 5:00 AM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT MON JUL 14 2014 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT HEAT INDICES THIS AFTERNOON WILL RANGE FROM 100 TO 104 ACROSS CENTRAL AND SOUTHERN SECTIONS OF ARKANSAS. A COLD FRONT WILL BRING SCATTERED THUNDERSTORMS TO ARKANSAS TODAY. A FEW SEVERE STORMS COULD OCCUR THIS AFTERNOON AND EVENING... ESPECIALLY IN THE EASTERN HALF OF THE STATE. DAMAGING WINDS WILL BE A GREATER THREAT THAN LARGE HAIL. SOME THUNDERSTORMS ARE LIKELY TO CONTINUE AFTER MIDNIGHT TONIGHT OVER THE SOUTHERN HALF OF THE STATE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY UNUSUALLY COOL NIGHTS AND MILD DAYS...FOR THE MIDDLE OF JULY...WILL BE FELT BEGINNING TUESDAY. THE COLD FRONT WILL STALL TO THE SOUTH OF ARKANSAS AND THEN BEGIN MOVING BACK TO THE NORTH LATER THIS WEEK. MEANWHILE...AREAS OF LOW PRESSURE ALOFT WILL ARRIVE FROM THE WEST. THE RESULT WILL BE SHOWERS AND THUNDERSTORMS...FROM TIME TO TIME...BEGINNING WEDNESDAY NIGHT. LOCALLY HEAVY RAIN IS POSSIBLE THURSDAY AND THURSDAY NIGHT... ESPECIALLY OVER THE SOUTHERN HALF OF THE STATE. RAIN SHOULD TAPER OFF ON FRIDAY. TEMPERATURES MORE TYPICAL OF SUMMERTIME WILL RETURN BY NEXT SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BECOME NECESSARY THIS AFTERNOON AND EVENING. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 28
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:10 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Searcy | 50 min |
| Jul 14, 1:28 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 32 min |
| Jul 14, 1:50 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Pope, Searcy, Van Buren | 40 min |
| Jul 14, 2:06 PM CDT | Severe Thunderstorm Warning | LZK | Searcy, Stone, Van Buren | 24 min |
| Jul 14, 2:16 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 29 min |
| Jul 14, 2:26 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Johnson, Logan, Pope, Searcy and 2 more | 49 min |
| Jul 14, 2:41 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Stone | 49 min |
| Jul 14, 2:42 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Van Buren | 33 min |
| Jul 14, 2:46 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Scott, Yell | 44 min |
| Jul 14, 2:47 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott | 43 min |
| Jul 14, 3:38 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, White | 37 min |
| Jul 14, 3:43 PM CDT | Special Weather Statement | LZK | Independence, Jackson | 47 min |
| Jul 14, 4:18 PM CDT | Special Weather Statement | LZK | White, Woodruff | 32 min |
| Jul 14, 4:27 PM CDT | Special Weather Statement | LZK | Pike | 58 min |
| Jul 14, 4:30 PM CDT | Special Weather Statement | LZK | Jackson | 20 min |
| Jul 14, 4:52 PM CDT | Special Weather Statement | LZK | Prairie | 28 min |
| Jul 14, 5:05 PM CDT | Special Weather Statement | LZK | Garland | 30 min |
| Jul 14, 5:08 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Saline | 37 min |
| Jul 14, 5:37 PM CDT | Special Weather Statement | LZK | Pulaski | 43 min |
| Jul 14, 6:08 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 37 min |
| Jul 14, 6:24 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson, Lonoke, Pulaski | 51 min |
Nearby
Flash Flood Warnings in Arkansas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.